On the computation of steady axi-symmetric withdrawal from a two-layer fluid
Forbes, L.K. and Hocking, G.C. (2003) On the computation of steady axi-symmetric withdrawal from a two-layer fluid. Computers & Fluids, 32 (3). pp. 385-401.
*Subscription may be required
Simultaneous withdrawal of both fluids in a two-layer system is considered. The flow is assumed to be steady and axi-symmetric, and withdrawal takes place through a spherical sink of finite radius. The problem is solved numerically, using two coupled integral equations and the condition of continuous pressure across the interface of the two fluids. This non-linear axi-symmetric problem is extremely ill-conditioned, but its conditioning can be improved substantially by careful construction of an appropriate Green function for the integral equations. Numerical results are presented, and it is suggested that steady solutions are not possible for the limiting case when the spherical sink collapses to a point. In this respect, the solution is evidently very different to the corresponding two-dimensional case.
|Publication Type:||Journal Article|
|Murdoch Affiliation:||School of Chemical and Mathematical Science|
|Copyright:||© 2002 Elsevier Science Ltd.|
|Item Control Page|